Alert archive / California / High Wind Watches in 2012
High Wind Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 12, 2012, 4:30 AM PDT for San Bernardino County, California. It took effect at Apr 13, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 4:30 AM PDT (11:30 UTC)
- In effect from
- Apr 13, 2012, 11:00 AM PDT
- Expired
- Apr 12, 2012, 3:25 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS75 KVEF 121130 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 430 AM PDT THU APR 12 2012 ...VERY STRONG WINDS POSSIBLE IN THE WESTERN MOJAVE DESERT AND MORONGO VALLEY LATE FRIDAY MORNING THROUGH FRIDAY NIGHT... CAZ523-525-122200- /O.NEW.KVEF.HW.A.0009.120413T1800Z-120414T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 430 AM PDT THU APR 12 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND THE MORONGO BASIN...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...YUCCA VALLEY...MORONGO VALLEY...JOSHUA TREE...TWENTYNINE PALMS. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
2 follow-up statements
486 WWUS75 KVEF 122159 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PDT THU APR 12 2012 ...AN AREA OF LOW PRESSURE IMPACTING THE REGION WILL RESULT IN STRONG WINDS ACROSS THE MOJAVE DESERT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT... CAZ523-525-130600- /O.UPG.KVEF.HW.A.0009.120413T1800Z-120414T1200Z/ /O.NEW.KVEF.WI.Y.0026.120413T1900Z-120414T0800Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 259 PM PDT THU APR 12 2012 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 1 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF THE MOJAVE DESERT IN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...YUCCA VALLEY...MORONGO VALLEY...JOSHUA TREE...TWENTYNINE PALMS. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ524-526-NVZ022-130600- /O.NEW.KVEF.WI.Y.0026.120413T1900Z-120414T0800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN MOJAVE DESERT- CADIZ BASIN-SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...VIDAL JUNCTION...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 259 PM PDT THU APR 12 2012 /259 PM MST THU APR 12 2012/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN CALRK AND MOHAVE COUNTIES...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY. * WIND: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: KINGMAN...GOLDAN VALLEY...WIKIEUP...PRIMM...AND SEARCHLIGHT. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-130600- /O.NEW.KVEF.WI.Y.0026.120413T1900Z-120414T0800Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 259 PM PDT THU APR 12 2012 /259 PM MST THU APR 12 2012/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS ALONG THE UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: LAKE HAVASU...LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY...MOHAVE VALLEY...AND LAUGHLIN. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
900 WWUS75 KVEF 122230 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT THU APR 12 2012 ...AN AREA OF LOW PRESSURE IMPACTING THE REGION WILL RESULT IN STRONG WINDS ACROSS THE MOJAVE DESERT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT... CAZ523-525-130645- /O.UPG.KVEF.HW.A.0009.120413T1800Z-120414T1200Z/ /O.NEW.KVEF.WI.Y.0026.120413T1900Z-120414T0800Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 325 PM PDT THU APR 12 2012 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 1 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF THE MOJAVE DESERT IN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...YUCCA VALLEY...MORONGO VALLEY...JOSHUA TREE...TWENTYNINE PALMS. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ524-526-NVZ022-130645- /O.COR.KVEF.WI.Y.0026.120413T1900Z-120414T0800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN MOJAVE DESERT- CADIZ BASIN-SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...VIDAL JUNCTION...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 325 PM PDT THU APR 12 2012 /325 PM MST THU APR 12 2012/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN CLARK AND MOHAVE COUNTIES...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY. * WIND: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: KINGMAN...GOLDEN VALLEY...WIKIEUP...PRIMM...AND SEARCHLIGHT. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-130645- /O.COR.KVEF.WI.Y.0026.120413T1900Z-120414T0800Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 325 PM PDT THU APR 12 2012 /325 PM MST THU APR 12 2012/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS ALONG THE UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ FRIDAY TO 1 AM PDT /1 AM MST/ SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE FRIDAY MORNING...PEAK IN STRENGTH DURING THE AFTERNOON AND EVENING BEFORE STARTING TO DECREASE LATE FRIDAY NIGHT. * LOCATIONS: LAKE HAVASU...LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY...MOHAVE VALLEY...AND LAUGHLIN. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A WIND ADVISORY MEANS THAT WINDS WILL BE STRONG ENOUGH TO RESULT IN DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. IN ADDITION...CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES....AND STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 12, 3:55 AM PDT, 35 minutes earlier.
Area forecast discussion, Apr 12, 3:55 AM PDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 AM PDT THU APR 12 2012
.SYNOPSIS...THE GREAT BASIN WILL LIE BETWEEN STORMS TODAY AS ONE
EXITS EAST ACROSS UTAH WHILE A MUCH COLDER LOW LIES OVER THE EASTERN
PACIFIC. THE AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC
WILL IMPACT THE REGION FRIDAY AND SATURDAY. THIS STORM WILL
BRING...GUSTY WINDS...EXTENSIVE COVERAGE OF RAIN AND SNOW
SHOWERS...THUNDERSTORMS AND WELL BELOW NORMAL TEMPERATURES.
CONDITIONS WILL GRADUALLY IMPROVE LATE IN THE WEEKEND AS THE STORM
PULLS OFF TO THE EAST.
&&
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...FIRST OF THE UPPER
LEVEL DISTURBANCES LIFTING INTO SOUTHWEST UTAH THIS MORNING WITH
INFRARED IMAGERY SHOWING RAPID CLEARING BEHIND THE EXITING SYSTEM.
HOWEVER...WATER VAPOR SHOWS NUMEROUS PERTURBATIONS ROTATING AROUND
DEEP TROUGH OVER THE EASTERN PACIFIC WHICH HAS ITS SIGHTS SET ON THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT FRIDAY AND SATURDAY. BUT
BEFORE THAT...TODAY SHOULD NOT BE TO BAD...ALL BE IT ON THE BREEZY
AND COOL SIDE. THIS AFTERNOON...THERE WILL BE JUST ENOUGH
INSTABILITY FOR A CHANCE OF SHOWERS OVER THE SOUTH CENTRAL NEVADA
MOUNTAINS AND EAST SLOPES OF THE SOUTHERN SIERRA.
PRECIPITATION WILL INCREASE IN AREAL COVERAGE AND INTENSITY ON FRIDAY
ESPECIALLY IN CALIFORNIA AS DEEP UPPER LOW MOVES ONSHORE INTO
CENTRAL CALIFORNIA. FIRST CONCERN WILL BE THE POTENTIAL OF HEAVY
SNOW ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA OF INYO COUNTY.
WILL BE GOING OUT WITH A WINTER STORM WATCH FOR FRIDAY. GFS/ECMWF
FORECAST BETWEEN 0.60 AND 1.00 INCH LIQUID NEAR ASPENDELL CA BETWEEN
5 AM AND 10 PM FRIDAY. NEXT CONCERN TO HIGHLIGHT WILL BE STRONG
WINDS ACROSS THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN. 4KM
NMM MODEL SHOWING THE POTENTIAL OF SOME DOWNSLOPING AT TIMES IN THE
MORONGO BASIN. WINDS LOOK STRONG FOR PARTS OF MOHAVE COUNTY AS WELL.
HELD OFF ON A WATCH FOR NOW...BUT SOMETHING TO MONITOR.
OTHERWISE...RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ON
THE INCREASE THROUGHOUT THE DAY. SMALL HAIL WILL BE POSSIBLE WITH
SOME OF THE STRONGER THUNDERSTORMS.
UPPER LOW TRACKS EAST ACROSS SOUTHERN NEVADA FRIDAY NIGHT AND
CONTINUES EAST ACROSS NORTHERN ARIZONA SATURDAY. GFS QUITE BULLISH
DEVELOPING SEVERAL BANDS OF DECENT QPF OVER THE AREA. ONE BAND
DEVELOPS OVER MOHAVE COUNTY FRIDAY EVENING...WITH ANOTHER ACROSS
CENTRAL NYE AND LINCOLN COUNTIES LATE FRIDAY NIGHT INTO SATURDAY
MORNING. SYSTEM COLD ENOUGH THAT MUCH OF THAT WOULD BE FALLING AS
SNOW. NOT ALL MODELS ON BOARD WITH SIMILAR PLACEMENT YET...SO AGAIN
SOMETHING TO MONITOR IN LATER SHIFTS FOR ADDITIONAL HEADLINES.
TEMPERATURES WILL BE WELL BELOW NORMAL ON SATURDAY WITH THE
POTENTIAL OF SOME RECORD LOW MAXIMUM RECORD TEMPERATURES BEING TIED
OR BROKEN.
.LONG TERM...SYSTEM EXITING THE REGION SUNDAY WITH A DRIER NORTHWEST
TO NORTH FLOW OVER THE AREA. IT LOOKS LIKE THE MODELS HAVE AGREED
THAT MUCH OF THE PRECIPITATION WILL BE EAST OF THE AREA AND HAVE
LOWERED POPS TO REFLECT THIS. MODELS INDICATE A COUPLE OF WEAK SYSTEM
WILL MOVE INTO THE PACIFIC NORTHWEST EARLY TO THE MIDDLE PART OF
NEXT WEEK. IT DOES NOT LOOK LIKE THESE SYSTEMS WILL BE DEEP ENOUGH TO
BRING PRECIPITATION INTO OUR AREA AND HAVE LEFT THE CURRENT FORECAST
DRY. IT LOOKS LIKE THE MAIN IMPACT FROM THESE SYSTEMS WILL BE A
SLIGHT INCREASE IN SOUTHWEST WINDS ALONG WITH WARMING TEMPERATURES.
&&
.AVIATION...FOR MCCARRAN...GUSTY SOUTHWEST WINDS 15-25KTS WITH
OCCASIONAL GUSTS OF 30KTS ARE EXPECTED TO CONTINUE THROUGH 15Z AND
THEN BRIEFLY DIMINISH TO AROUND 10-15KTS. GUSTY WINDS WILL RETURN IN
THE AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 15-25KTS AND GUSTS TO
AROUND 30KTS. FEW-SCT CLOUDS 10K FEET TODAY. A COLDER STORM SYSTEM
IS EXPECTED TO BRING A BETTER CHANCE FOR SHOWERS FRIDAY INTO
SATURDAY ALONG WITH REDUCED CIGS AND GUSTY WINDS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY SOUTH TO SOUTHWEST WINDS 15-25KTS WITH GUSTS OF
25-35KTS TO CONTINUE THROUGH 15Z WITH WINDS DIMINISHING TO AROUND
10-20KTS WITH GUSTS NEAR 25KTS AFTER 15Z. WINDS WILL INCREASE AGAIN
THIS AFTERNOON WITH SPEEDS BETWEEN 15-25KTS AND GUSTS TO AROUND
30KTS OVER MOST AREAS. CLOUDS FEW-SCT080-100...MAINLY IN THE
AFTERNOON. ANOTHER STORM SYSTEM WILL IMPACT THE AREA FRIDAY THROUGH
SATURDAY NIGHT WITH A BETTER CHANCE FOR SHOWERS AND ISOLATED TSRA.
LOW CIGS AND GUSTY WINDS WILL ALSO BE A CONCERN.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR CAZ523-525.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CAZ519.
&&
PIERCE/GORELOW
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:32 AM PDT | Winter Storm Watch | VEF | Inyo | 11 hr |
| Apr 12, 2:59 PM PDT | Wind Advisory | VEF | San Bernardino | 24 hr |
| Apr 12, 3:10 PM PDT | Winter Storm Warning | VEF | Inyo | 42 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.